CHIPPEWA COUNTY, Mich. (WJMN) – The Chippewa County Sheriff’s Office responded to a report of someone having a seizure parked near the entrance to the sheriff’s office on Wednesday morning. Deputies found a woman unconscious and believed the woman was suffering from a narcotics overdose, according a post from the sheriff’s office.
The sheriff’s office says deputies immediately called for EMS and Sault Fire was dispatched. The woman was given two rounds of Narcan, but did not respond to the treatment. The deputies then lost the pulse on the woman and immediately administered a third round of Narcan. A short time later, the woman regained her pulse and started breathing again. The woman was then transferred to the hospital via EMS.
The sheriff’s office discovered that the victim had taken heroin, which is suspected to have been cut with fentanyl.
The sheriff’s office added the following statement regarding the prevalence of fentanyl in the area:
We are seeing a very high rate of overdose, as many of our street drugs are being cut with Fentanyl. Fentanyl makes it very hard to bring people back from an overdose. We have seen that it takes multiple rounds of Narcan to bring someone back from a Fentanyl overdose, if at all.
The sheriff’s office also provided the following resources to assist those battling addiction: